U.S. doctors online nowAsk doctors free
Isle of Man
A 30-year-old male asked:

I have constant diarrhoea and gas (last 4-5 months) now. can medications cause this continuously? no blood in stool, no discolouration, but gas and diarrh. my stool is a bit watery (water turns brown) and stool is in small pieces?

2 doctor answers3 doctors weighed in
Dr. Yvette Kratzberg
Pediatrics 24 years experience
Chronic Diarrhea can be a problem. It is important that you have a stool culture to determine if you have a chronic infection such as giardia which can be easily treated with medication. Talk to your primary care provider and have a thorough exam and testing. You can also discuss the effect of any meds that you are taking.
Dr. Charles Turck
Pharmacology 17 years experience
May be other factors: While some medications, like certain antibiotics, may cause diarrhea, your experience unfortunately warrants a healthcare visit to determine the cause. Chronic diarrhea may harm your body’s water and electrolyte balance and potentially suggest or mask an infection. What’s more, diet or other factors may be responsible, so a clinician assessment with two-way communication is important.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 18, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.